Alert archive / California / Wind Advisories in 2008
Wind Advisory 19, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Aug 31, 2008, 2:41 AM PDT. It took effect at Aug 31, 2008, 11:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2008, 2:41 AM PDT (09:41 UTC)
- In effect from
- Aug 31, 2008, 11:00 PM PDT
- Expired
- Sep 1, 2008, 8:53 AM PDT
- In force
- 10 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 310941 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 241 AM PDT SUN AUG 31 2008 CAZ507-511-312200- /O.NEW.KMTR.WI.Y.0019.080901T0600Z-080901T1900Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 241 AM PDT SUN AUG 31 2008 ...WIND ADVISORY IN EFFECT FROM 11 PM SUNDAY EVENING TO 12 NOON PDT MONDAY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 12 NOON PDT MONDAY. HIGH PRESSURE WILL BUILD STRONGLY TO THE NORTH AND EAST OF THE REGION LATE TODAY AND TONIGHT. THIS WILL RESULT IN LOCALLY STRONG AND GUSTY WINDS IN THE HILLS OF THE NORTH AND EAST BAY FROM LATE THIS EVENING THROUGH MIDDAY MONDAY. WIND GUSTS AS HIGH AS 50 MPH ARE LIKELY AT ELEVATIONS ABOVE 1000 FEET IN THE NORTH BAY MOUNTAINS AND EAST BAY HILLS AFTER MIDNIGHT TONIGHT. STRONGEST WINDS ARE EXPECTED IN THE HILLS OF NAPA COUNTY AND LOCALLY IN THE HILLS OF ALAMEDA AND CONTRA COSTA COUNTIES. WINDS WILL GRADUALLY DECREASE MONDAY AFTERNOON. BREEZY CONDITIONS ARE EXPECTED IN THE HILLS ONCE AGAIN ON MONDAY NIGHT...BUT WINDS THEN ARE NOT FORECAST TO BE AS STRONG AS TONIGHT AND MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DYKEMA
3 follow-up statements
000 WWUS76 KMTR 312138 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 238 PM PDT SUN AUG 31 2008 DEFAULT OVERVIEW SECTION CAZ507-511-011000- /O.CON.KMTR.WI.Y.0019.080901T0600Z-080901T1900Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 238 PM PDT SUN AUG 31 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 12 PM PDT MONDAY... HIGH PRESSURE WILL BUILD STRONGLY TO THE NORTH AND EAST OF THE REGION BY TONIGHT. THIS WILL RESULT IN LOCALLY STRONG AND GUSTY WINDS IN THE HILLS OF THE NORTH AND EAST BAY FROM LATE THIS EVENING THROUGH MIDDAY MONDAY. WIND GUSTS AS HIGH AS 50 MPH ARE LIKELY AT ELEVATIONS ABOVE 1000 FEET IN THE NORTH BAY MOUNTAINS AND EAST BAY HILLS AFTER MIDNIGHT TONIGHT. STRONGEST WINDS ARE EXPECTED IN THE HILLS OF NAPA COUNTY AND LOCALLY IN THE HILLS OF ALAMEDA AND CONTRA COSTA COUNTIES. WINDS WILL GRADUALLY DECREASE MONDAY AFTERNOON. BREEZY CONDITIONS ARE EXPECTED IN THE HILLS ONCE AGAIN ON MONDAY NIGHT...BUT WINDS THEN ARE NOT FORECAST TO BE AS STRONG AS TONIGHT AND MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DYKEMA/ANDERSON
000 WWUS76 KMTR 011053 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 353 AM PDT MON SEP 1 2008 CAZ507-511-011900- /O.CON.KMTR.WI.Y.0019.000000T0000Z-080901T1900Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 353 AM PDT MON SEP 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS... AT 300 AM PDT MONDAY WINDS AT ELEVATIONS ABOVE 1000 FEET IN THE NORTH AND EAST BAY WERE GUSTING AS HIGH AS 35 MPH. NORTH WINDS ARE EXPECTED TO INCREASE FURTHER BY SUNRISE AND GUSTS TO 50 MPH ARE LIKELY ACROSS EXPOSED RIDGES BY 7 AM. WINDS WILL GRADUALLY DECREASE BY LATE MORNING AND THEN CONTINUE TO DECREASE THROUGH THIS AFTERNOON. WINDS WILL LIKELY INCREASE IN THE HILLS ONCE AGAIN TONIGHT...BUT ARE NOT EXPECTED TO BE QUITE AS STRONG. A WIND ADVISORY MEANS THAT WINDS GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DYKEMA
000 WWUS76 KMTR 011553 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 853 AM PDT MON SEP 1 2008 CAZ507-511-011700- /O.CAN.KMTR.WI.Y.0019.000000T0000Z-080901T1900Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 853 AM PDT MON SEP 1 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELED THE WIND ADVISORY. WINDS HAVE DECREASED THIS MORNING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. $$ MHS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Aug 30, 9:00 PM PDT, 5 hours 41 minutes earlier.
Area forecast discussion, Aug 30, 9:00 PM PDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
900 PM PDT SAT AUG 30 2008
.DISCUSSION...AS OF 9:00 PM PDT SATURDAY...SIGNIFICANT WIND EVENT
LATE SUNDAY THROUGH EARLY TUESDAY FOR THE HILLS AND THE DIABLO RANGE.
CURRENT SATELLITE FOG PRODUCT SHOWS THAT THE BULK OF THE LOW CLOUDS
ARE STAYING SOUTH OF OUR AREA. THIS IS MOSTLY DUE TO THE SURFACE
GRADIENT PATTERN WHICH HAS A MINUS 7 MB GRADIENT FROM THE NORTH AND
ONLY A 4 MB ONSHORE FLOW. UNLIKE LAST NIGHT WHERE MANY COMMUNITIES
NEAR THE OCEAN IN BOTH BAYS HAD FOG AND EVEN PATCHY DENSE FOG...WITH
THE ONSHORE TO N-S RATIO NOW 2-TO-1 COMPARED TO 1-TO-1 IT SHOULD BE
MORE THAN ENOUGH TO KEEP MANY AREAS FREE OF CLOUDS TONIGHT. THE ONE
TRICKY SPOT WILL BE DOWN AROUND MONTEREY WHERE THE EXTENT OF THE
COVERAGE IS NOT QUITE AS CLEAR. THE FOG PRODUCT DOES SHOW SOME
CLOUDS FILTERING INTO SALINAS VALLEY SO LOOKS LIKE WE WILL HAVE A
NIGHT WITH CLOUDS ALONG THE SOUTHERN HALF OF THE BAY SOUTHEASTWARD
THROUGH MUCH OF THE SALINAS VALLEY. FOR ALL OTHER LOCATIONS LOOKS
LIKE A NICE NIGHT TO DO SOME STAR GAZING.
UNFORTUNATELY THE IMPROVEMENT THAT WE HAD WITH FIRE WEATHER
CONDITIONS WILL END BY LATE SUNDAY AS AN IMPRESSIVE TROUGH DIVES
DOWN INTO NORTHERN CALIFORNIA SUNDAY NIGHT AND INTO NEVADA ON
MONDAY. THE BIG STORY WITH THIS EVENT WILL BE THE WINDS. SPOTS OVER
THE EAST BAY HILLS... NORTH BAY MOUNTAINS... AND DIABLO RANGE ARE
UNDER THE GUN FOR SOME VERY GUSTY CONDITIONS ESPECIALLY FOR RIDGE
TOPS IN THE HIGHER ELEVATIONS. BY MONDAY MORNING WE SHOULD SEE
QUITE A FEW REPORTS OF GUSTS OVER 30 MPH FROM THE NORTH WITH
ISOLATED SPOTS NEAR OR EVEN SURPASSING 50 MPH. A BIGGER QUESTION
WITH THE EVENT IS WHETHER OR NOT THE HIGHER WINDS WILL MAKE IT INTO
THE LOWER ELEVATION SPOTS WHICH WOULD TRIGGER A WIND ADVISORY. THE
OVERALL SPEEDS AND PRESSURE FIELDS LOOK CONDUCIVE ALTHOUGH THE COLD
AIR ADVECTION AND UPPER LEVEL SUPPORT OVER OUR AREA IS NOT EXTREMELY
IMPRESSIVE. THE SFO-ACV GRADIENT OFF OF THE MODELS DOES CONTINUE
TO INCREASE AND WILL PEAK BETWEEN 7.5 AND 9.5 MB SO THE POTENTIAL IS
DEFINITELY THERE FOR SOME BREEZY CONDITIONS ON MONDAY. ONE FINAL
NOTE...VARIOUS MET/MAV GUIDANCE DOES NOT SHOW MUCH OF AN INCREASE FOR
OUR LOWER ELEVATION SPOTS AND EVEN THOUGH YOU CANNOT USE THOSE
NUMBERS DIRECTLY...THEIR TREND IS OFTEN WORTH NOTING. SINCE THEY ARE
NOT INCREASING VALUES INTO AT LEAST THE 20S IT MAKES ME LESS INCLINED
TO BELIEVE THAT WE WILL HAVE MANY STATIONS BELOW 2000 FEET HITTING
ADVISORY CRITERIA WITH THE EVENT.
CONDITIONS WILL IMPROVE AGAIN ON TUESDAY AS THE TROUGH HEADS WELL
TO THE EAST. BEHIND IT THE MODELS ARE PORTRAYING ANOTHER ROUND OF
OFFSHORE WINDS WITH WARMER TEMPERATURES. AT THIS TIME THE OFFSHORE
WINDS DO NOT LOOK AS STRONG AS WHAT WE WILL LIKELY SEE LATE SUNDAY
INTO EARLY TUESDAY. IT DOES LOOK LIKE WE WILL GET ANOTHER ROUND OF
HOT WEATHER FOR THE SECOND HALF OF THE WEEK.
&&
.FIRE WEATHER...AS OF 9:00 PM PDT SATURDAY...A RED FLAG WARNING IS
IN EFFECT FROM SUNDAY 11 PM PDT THROUGH TUESDAY 11 AM PDT FOR
THE NORTH AND EAST BAY HILLS.
AS AN IMPRESSIVE TROUGH DIVES TO THE SOUTH FIRST OVER NORTHERN
CALIFORNIA AND THEN INTO NEVADA...WINDS OVER THE HIGHER ELEVATION
AREAS WILL INCREASE FROM LATE ON SUNDAY THROUGH MUCH OF MONDAY
WHILE THEY TURN FROM THE NORTHWEST TO THE NORTH. ALTHOUGH
TEMPERATURES WILL BE QUITE A BIT COOLER THAN THEY WERE JUST A COUPLE
OF DAYS AGO...THE WINDS WILL EASILY MAKE UP THE DIFFERENCE AND WHEN
COMBINED WITH THE VERY HIGH FUELS THE FIRE DANGER WILL BE EXTREMELY
HIGH. IN ADDITION...AS THE NORTHERLY FLOW TAKES HOLD IT IS ALSO
FORECAST TO DRIVE DRIER AIR INTO OUR HIGHER ELEVATION SPOTS. AT
THIS TIME THE WINDS ARE FORECAST TO BEGIN GUSTING OVER THE NORTH BAY
MOUNTAINS LATE SUNDAY EVENING AND QUICKLY HEAD SOUTHWARD TO
THE EAST BAY HILLS AND DIABLO RANGE EARLY MONDAY MORNING. DURING MUCH
OF MONDAY ALL SPOTS...ESPECIALLY THOSE ABOVE 3000 FEET...WILL HAVE
THE POTENTIAL FOR NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS WELL
OVER 40 MPH. IT WOULD NOT BE A BIG SURPRISE TO SEE OUR HIGHEST
ELEVATION SPOTS NEAR MOUNT DIABLO GUST TO OVER 60 MPH WITH
THIS EVENT.
CONDITIONS WILL START TO IMPROVE EARLY TUESDAY MORNING AS THE TROUGH
MOVES FURTHER OFF TO THE EAST. BY THE AFTERNOON WINDS SHOULD BE
MUCH LESS ALTHOUGH GUSTS TO 30 MPH ARE STILL LIKELY OVER ISOLATED
POCKETS SUCH AS AROUND LOS VAQUEROS.
&&
.AVIATION...AS OF 4:45 PM PDT SATURDAY...N-S GRADIENTS HAVE
INCREASED TO OVER 6 MB AS SURFACE HIGH NOSES INTO THE PACIFIC
NORTHWEST. STRATUS HAS CLEARED OUT THIS AFTERNOON AND THE STRONG
NORTHERLY GRADIENT SHOULD KEEP STRATUS OUT OF THE SFO BAY AREA
EXCEPT FOR SOME PATCHES OF CLOUDS. WIND GUSTS TO 25 KT AT SFO SHOULD
GET GOING LATE AFTERNOON THROUGH EARLY EVENING.
SATELLITE PICTURES SHOWED AN INTERESTING FEATURE OVER MRY BAY
AS SOME MIDLEVEL CLOUDS SEEMED TO EMERGE FROM THE RETREATING
STRATUS. A FEW LOW CLOUDS ARE STILL AROUND THE MRY BAY AREA AND THESE
SHOULD BE THE SEEDS THAT GROW INTO CEILINGS AT MRY AND SNS LATER
TONIGHT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...GALE WARNING...POINT ARENA TO PIGEON PT 20-60 NM.
...GALE WARNING...POINT ARENA TO PT REYES OUT 20 NM.
...SCA...ALL OTHER COASTAL WATERS AND SF BAY.
.SUNDAY EVENING THROUGH TUESDAY MORNING...RED FLAG WARNING
FOR THE NORTH AND EAST BAY HILLS (ZONES 507 AND 511).
PUBLIC FORECAST: BELL
AVIATION/MARINE: LARRY/W PI
FIRE WEATHER: BELL
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Aug 30, 4:51 PM PDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 451 PM PDT SAT AUG 30 2008 CAZ507-511-010000- NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 451 PM PDT SAT AUG 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SATURDAY NIGHT GENERALLY LIGHT WINDS ARE EXPECTED FOR TONIGHT EXCEPT ALONG HIGHER ELEVATION RIDGE TOPS ESPECIALLY NEAR THE DIABLO RANGE. GUSTS TO OVER 25 MPH ARE POSSIBLE THERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANT TROUGH WILL DROP INTO THE NORTHERN PORTION OF OUR AREA ON SUNDAY AND PROGRESS INTO NEVADA ON MONDAY. AS THE TROUGH PASSES TO THE EAST... GUSTY NORTHERLY WINDS WILL FORM BEHIND IT. THESE WINDS WILL GUST TO OVER 40 MPH AT HIGHER ELEVATION SPOTS AND SOUTH FACING SLOPES FOR MUCH OF MONDAY. DUE TO THE VERY HIGH FUELS AND LOWER RELATIVE HUMIDITY VALUES THAT THE WINDS WILL BRING IN... THERE WILL BE A VERY HIGH FIRE DANGER FOR THE HILLS PLUS THE DIABLO RANGE. CONDITIONS WILL IMPROVE BY TUESDAY AFTERNOON AS THE WINDS DIMINISH. * RED FLAG WARNING.....SEE SFORFWMTR WWUS86 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. BELL
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 9:01 PM PDT | Small Craft Advisory for Rough Bar | MTR | 32 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.